As part of a weekly series, in association with LloydsPharmacy, Colin Dougall from LloydsPharmacy in Glasgow answers your common medicine queries…
Colin Dougall, from LloydsPharmacy in Glasgow, gives expert advice
Q: I have been feeling faint on occasion since taking my blood pressure pills. Is that normal?
Some people do feel faint when taking blood pressure medication, especially on standing up. This is due to a temporary but sudden fall in blood pressure. It could be that the dosage is too high and needs adjusting, or that it should be split – you should not do this yourself but talk to your doctor or pharmacist.
Q: How do I know if I am using my asthma inhaler properly?
Tasting the medicine in your mouth or ‘smoke’ coming out of the nose or mouth are signs of bad inhaler technique.
There are two types of inhalers: preventers, used once or twice a day to prevent symptoms, and relievers, to treat them. The correct technique is first to breathe out fully, then use the inhaler – taking five seconds to breathe it in. Afterwards, hold your breath for five to ten seconds to ensure the medicine gets into the lungs. Take only one puff at a time and leave at least 30 seconds between each puff on a reliever to prime the device for the next dose.
Sorry we are not currently accepting comments on this article.